Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do you think insurances will eventually cover treatment for Lipoatrophy?
Mar 30, 2010

I saw on another site that Medcare/Medicaid now covers treatment with facial fillers for lipoatrophy and I wondered if you think other insurance providers will soon follow suit?

I would think it would come down to money to them, in that if people do not take treatment due to lipo issues then they get sicker and cost more money in insurance bills. Makes sense to cover cosmetic issues so people do stay on treatment and stay healthy.

Are most of your patients that are having lipo issues on older medicines or are you seeing the same issues with even newer medicines? I would hope you would see less problems with newer patients on newer meds.

Thanks,

M.

Response from Dr. Pierone

Hello and thanks for posting.

I do think that private insurance companies will eventually pay for treatment of HIV facial lipoatrophy. They will not be eager to do so, but coverage by Medicare sets a precedent and opens the door.

Dr. Gary Blick in Connecticut has been actively pushing the private insurance companies in his region and has convinced several of them to pay for this treatment. It will likely require an active approach from doctors and patients to lobby individual insurance companies to include this coverage.

We are seeing less lipoatrophy with contemporary HIV regimens. But we still see it developing, so this problem has not gone away.



Previous
Can Metacrill be used in United States?
Next
atripla or truvada/isentress ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement